Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2014, 3:35 PM EDT for 5 counties in North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 5, 2014, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:42 PM EDT | HAIL 1.25 | Nw La Grange, NC | DEPUTY IN LENOIR CO CALLED TO REPORT ONE AND A QUARTER HAIL AND STRON WINDS IN LA GRANGE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS52 KMHX 051935
SVRMHX
NCC049-079-103-107-147-052030-
/O.NEW.KMHX.SV.W.0036.140605T1935Z-140605T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GREENE COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTH CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LA GRANGE...MOVING EAST AT 25 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JASON...
INSTITUTE...
ARBA...FALLING CREEK...
DAWSON...
KINSTON...
GRAINGERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3534 7783 3536 7782 3537 7781 3540 7781
3543 7783 3546 7783 3554 7722 3510 7723
3524 7784
TIME...MOT...LOC 1934Z 276DEG 21KT 3535 7781
$$
52 follow-up statements
489
WWUS52 KMHX 051952
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
352 PM EDT THU JUN 5 2014
NCC049-079-103-107-147-052030-
/O.CON.KMHX.SV.W.0036.000000T0000Z-140605T2030Z/
GREENE NC-PITT NC-LENOIR NC-JONES NC-CRAVEN NC-
352 PM EDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN CRAVEN...NORTH CENTRAL JONES...NORTHERN LENOIR...
SOUTHERN PITT AND SOUTHERN GREENE COUNTIES...
AT 350 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR INSTITUTE...OR 6 MILES NORTHEAST OF LA
GRANGE...MOVING EAST AT 25 MPH. HAIL THE SIZE OF A HALF DOLLAR WAS
REPORTED NEAR LA GRANGE.
HAZARDS IN THE WARNING INCLUDE...
QUARTER TO GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FALLING CREEK...
DAWSON...MAURY...HOOKERTON...KINSTON...ORMONDSVILLE...GRAINGERS...
ROUNDTREE...WYSE FORK...GRIFTON...AYDEN...DOVER...HONOLULU...
RIVERSIDE...QUINERLY...JOHNSONS MILLS...SHELMERDINE...FORT
BARNWELL...CALICO...BELGRADE...BLACK JACK AND COVE CITY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3534 7783 3536 7782 3537 7781 3540 7781
3543 7783 3546 7783 3554 7722 3510 7723
3524 7784
TIME...MOT...LOC 1951Z 276DEG 21KT 3534 7769
$$
5634
WWUS52 KMHX 052012
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT THU JUN 5 2014
NCC049-079-103-107-147-052030-
/O.CON.KMHX.SV.W.0036.000000T0000Z-140605T2030Z/
GREENE NC-PITT NC-LENOIR NC-JONES NC-CRAVEN NC-
412 PM EDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN CRAVEN...NORTH CENTRAL JONES...NORTHERN LENOIR...
SOUTHERN PITT AND SOUTHERN GREENE COUNTIES...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRAINGERS...OR NEAR KINSTON...MOVING EAST AT 30 MPH. ANOTHER STRONG
STORM WAS MOVING INTO EXTREME NORTHWEST LENOIR COUNTY.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... AYDEN...GRIFTON...
DOVER...QUINERLY...JOHNSONS MILLS...HONOLULU...RIVERSIDE...
SHELMERDINE...FORT BARNWELL...CALICO...BELGRADE...BLACK JACK AND COVE
CITY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3534 7783 3536 7782 3537 7781 3540 7781
3543 7783 3546 7783 3554 7722 3510 7723
3524 7784
TIME...MOT...LOC 2011Z 278DEG 25KT 3531 7748
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:39 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 5, 12:39 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 PM EDT THU JUN 5 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE AREA FRIDAY AND REMAIN THROUGH
SATURDAY. ANOTHER FRONT WILL APPROACH THE AREA SUNDAY AND LINGER
OVER NORTH CAROLINA THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1235 PM THURSDAY...NO REAL CHANGES IN THE OUTPUT OF THE
HIGH-RES MODELS FOR THIS AFTERNOON. SOME CONVECTION HAS STARTED TO
FIRE IN THE RALEIGH AREA AND THE 3KM HRRR AND RAP SHOWS THIS
CONVECTION WILL GRADUALLY PROPAGATE EAST TOWARD THE COAST...PERHAPS
GETTING ENHANCED BY THE SEA BREEZE. THIS WILL LEAD TO A GOOD
COVERAGE OF SHOWERS/TSTMS THIS AFTERNOON. MESOANALYSIS SHOWING A
VERY UNSTABLE ATMOSPHERE IN PLACE WITH LI'S ALREADY AROUND -6 WITH
CAPE VALUES APPROACHING 3000 J/KG. THE LACK TO SHEAR AND STRONG
MID-LEVEL FORCING MAY PREVENT WIDESPREAD STRONG/SVR STORMS BUT
THERE IS A POSSIBILITY OF STRONG STORMS WITH SOME ISOLATED SVR
STORMS WITH GUSTY WINDS AND POSSIBLE HAIL. WITH THE HIGH
ATMOSPHERIC MOISTURE CONTENT...ANY STRONG STORMS WILL FEATURE
FREQUENT LIGHTNING.
KEPT POPS IN THE HIGH CHANCE RANGE INTO THE EVENING HOURS BUT DID
BUMP UP TEMPERATURES A COUPLE OF DEGREES AS MANY LOCATIONS ALREADY
AROUND 90 DEGREES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 139 AM THU...MESO MODELS SHOWING FRONT TO MOVE THROUGH THE AREA
DURING THE EARLY EVENING HOURS WITH FLOW BECOMING NORTHERLY THEN
NORTHEASTERLY BY SUNRISE. FORECAST SOUNDINGS SHOWING RESIDUAL
MOISTURE SO SKIES ARE NOT EXPECTED TO CLEAR...BUT REMAIN PARTLY
CLOUDY OVER NIGHT. TEMPERATURES BEHIND THE FRONT WILL BE A COUPLE OF
DEGREES COOLER...INTO THE LOWER TO MIDDLE 60S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 AM THURS...THE COLD FRONT WILL BE SOUTH OF EASTERN NC
FRI MORNING WITH SURFACE RIDGE BUILDING SOUTH OVER THE AREA.
EXPECT FRI TO REMAIN MOSTLY DRY THOUGH HELD ONTO A SLIGHT CHANCE
POP FOR SOUTHERN AREAS AS 00Z DETERMINISTIC GUIDANCE INDICATES A
MODERATE VORTMAX WILL TRAVERSE THE REGION FRI AFTERNOON IN MEAN
WNW FLOW ALOFT. NOT CONFIDENT IN SHOWER/TSTORM PRODUCTION WITH THE
FEATURE BUT TRENDS SUPPORT SLIGHT CHANCE THROUGH THE AFTERNOON
HOURS. LOW LEVEL THICKNESSES FALL SLIGHTLY FRI YIELDING TEMPS NEAR
CLIMO WITH HIGHS IN THE MID/UPPER 80S.
REMOVED MENTION OF SLIGHT CHANCE POPS FRI NIGHT THROUGH SUN AS
SURFACE RIDGE AXIS REMAINS ANCHORED NE OF THE AREA WITH THE
STALLED BOUNDARY FAR ENOUGH SOUTH TO LIKELY NOT IMPACT THE
SENSIBLE WX ACROSS EASTERN NC. ONLY A SLIGHT WARMING TREND THIS
WEEKEND WITH MAX TEMPS BUILDING INTO THE UPPER 80S AND OVERNIGHT
LOWS REMAINING MILD...UPPER 60S/LOWER 70S.
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST MON
AND STALLS/WASHES OUT WEST OF THE AREA...WITH FLOW ALOFT SHIFTING SW
AS AN UPPER TROUGH SHIFTS OVER APPALACHIA. SW FLOW PERSISTS TUES
INTO TUES NIGHT...WITH A COLD FRONT APPROACHING FROM THE WEST WED.
WILL MAINTAIN CHANCE POPS WEST OF HWY 17 MON/TUES AFTERNOONS AS
INSTABILITY AND MOISTURE INCREASE AHEAD OF THIS BOUNDARY...AND
THREAT FOR MAINLY DIURNALLY DRIVEN SHOWERS/TSTORMS WILL BE
PRESENT. TEMPS WILL ONCE AGAIN RISE TO ABOVE CLIMO AS LOW LEVEL
THICKNESSES SUPPORT AFTERNOON HIGHS IN THE LOWER 90S...WITH LOWS
UPPER 60S TO LOWER 70S.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND THURSDAY/...
AS OF 624 AM THU...MIDLEVEL CLOUD DECK HAS DISSIPATED WITH MOSTLY
CLEAR SKIES ACROSS AREA TAFS. SCATTERED AREA OF CLOUDS OVER CENTRAL
AND WESTERN NORTH CAROLINA. LARGE MESOSCALE CONVECTIVE SYSTEM OVER
EASTERN TENNESSEE. SATELLITE LOOPS SHOWING THE MAIN BUILD OF MCS TO
MOVE SOUTH OF THE AREA. HOWEVER PREFRONTAL TROUGH/POSSIBLE
DIFFERENTIAL HEATING FROM CLOUDS MAY KICK OFF THUNDERSTORMS THIS
MORNING. AT THIS TIME WILL KEEP TAFS DRY DURING THE MORNING HOURS
WITH STORMS IN THE VICINITY OF THE TAF SITES STARTING MID AFTERNOON.
CONDITIONS TO REMAIN VFR OUTSIDE OF ANY STORMS THAT WILL FORM. SUB
VFR CONDITIONS LIKELY IN BOTH CIGS AND VIS INSIDE THE STORMS. FRONT
WILL MOVE THROUGH SHORTLY AFTER SUNSET WITH WIND SHIFTING TO
NORTHERLY AND IMPROVING CONDITIONS.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURS...PREDOMINANTLY VFR THROUGH THE PERIOD. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH FRI THROUGH THE
WEEKEND YIELDING VFR CONDITIONS. WINDS WILL BE LIGHT NE TO E FRI
THROUGH THE WEEKEND...SHIFTING SE MON AHEAD OF AN APPROACHING WEAK
COLD FRONT. INCREASING MOISTURE/SW FLOW COULD PRODUCE SCATTERED
SHOWERS/TSTORMS MON AFTERNOON WITH REDUCTIONS IN VSBYS/CEILINGS
POSSIBLE.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 1240 PM THURSDAY...GUSTY SW WINDS AND ROUGH SEAS CONTINUE
ACROSS THE COASTAL WATERS AND SOUNDS. SEAS AT DIAMOND BUOY HAVE
BUILT TO 10 FEET. WINDS CONTINUE TO GUST TO 29 KNOTS AT DIAMOND
BUOY AT 28 KNOTS OFF OREGON INLET. NO CHANGES THROUGH THE
AFTERNOON AS TIGHT SOUTHWEST GRADIENT CONTINUES AHEAD OF SLOW-
MOVING WAVY COLD FRONT DRAPED ACROSS VA/WV/KY. FRONTAL PASSAGE
EXPECTED AFTER MIDNIGHT WITH SURFACE FLOW BECOMING NORTHERLY. HIGH
PRESSURE WILL BUILD IN QUICKLY BEHIND THE FRONT...ALLOWING THE
GRADIENT TO RELAX. WIND AND SEAS SHOULD SUBSIDE BELOW SMALL CRAFT
ADVISORY CONDITIONS AROUND MIDNIGHT.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THURS...THE FRONT WILL MOVE THROUGH THE EASTERN NC
COASTAL WATERS LATE THURS NIGHT ALLOWING WINDS TO SHIFT N THEN NE
EARLY FRI MORNING. WINDS WILL BECOME NE 5-15 KT BEHIND THE FRONT
FRI WITH SEAS SUBSIDING 2-4 FT. DECENT BOATING CONDITIONS EXPECTED
THIS WEEKEND WITH LIGHT EASTERLY WINDS SAT SHIFTING SE SUN AND SEAS
2-3 FT THROUGH SUN. LATEST WAVEWATCH GUIDANCE IN GOOD AGREEMENT
WITH LOCAL SWAN/NWPS AND PREVIOUS FORECAST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135-
150-156-158.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR AMZ152-154.
&&
SYNOPSIS...CGG
NEAR TERM...CTC
SHORT TERM...CGG
LONG TERM...DAG
AVIATION...CGG/DAG
MARINE...CGG/CTC/DAGHazardous weather outlook, Jun 5, 5:05 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 505 AM EDT THU JUN 5 2014 NCZ029-044>047-079>081-090>094-060915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 505 AM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-060915- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 505 AM EDT THU JUN 5 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 2:31 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CRESWELL 35.87N 76.39W
06/05/2014 WASHINGTON NC SOCIAL MEDIA
CANOPY FROM GAS STATION BLOWN INTO HIGHWAY.
&&
EVENT NUMBER MHX1400379
CTCLocal storm report, Jun 5, 2:31 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG CRESWELL 35.87N 76.39W
06/05/2014 WASHINGTON NC SOCIAL MEDIA
CANOPY FROM GAS STATION BLOWN INTO HIGHWAY.
&&
EVENT NUMBER MHX1400379
CTCLocal storm report, Jun 5, 2:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG WALSTONBURG 35.59N 77.70W
06/05/2014 GREENE NC COUNTY OFFICIAL
TREES BLOWN DOWN NEAR WALSTONBURG.
&&
EVENT NUMBER MHX1400380
RFLocal storm report, Jun 5, 2:40 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG BELL ARTHUR 35.59N 77.51W
06/05/2014 PITT NC COUNTY OFFICIAL
DAMAGE TO GARAGE... HOMES... DOWNED TREES... POWER
LINES IN BELL ARTHUR.
&&
EVENT NUMBER MHX1400381
CTCSpecial weather statement, Jun 5, 3:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT THU JUN 5 2014
NCZ029-045>047-080-081-103-052015-
BEAUFORT-MAINLAND HYDE-MARTIN-OUTER BANKS
DARE-TYRRELL-WASHINGTON-WESTERN DARE-
322 PM EDT THU JUN 5 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE...MARTIN...BEAUFORT...OUTER BANKS DARE AND MAINLAND
DARE COUNTIES THROUGH 415 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF
AVALON PIER TO WENONA...OR ALONG A LINE EXTENDING FROM 20 MILES EAST
OF DUCK TO 9 MILES SOUTH OF PLYMOUTH...MOVING SOUTHEAST AT 15 MPH.
ADDITIONAL STRONG STORMS ARE DEVELOPING JUST AHEAD OF THIS LINE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...AVALON PIER...WRIGHT
BROTHERS NATIONAL MONUMENT...FRYING PAN LANDING...NAGS HEAD FISHING
PIER...GUM NECK...ROANOKE ISLAND FESTIVAL PARK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3575 7550 3584 7559 3583 7572 3565 7575
3537 7649 3551 7659 3554 7648 3553 7662
3538 7657 3583 7687 3595 7669 3600 7606
3565 7603 3596 7596 3604 7572 3623 7580
3623 7577
TIME...MOT...LOC 1921Z 334DEG 15KT 3621 7539 3572 7668
26
31Local storm report, Jun 5, 3:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
06/05/2014 PITT NC PUBLIC
LARGE TREE LIMB SNAPPED BY STRONG WINDS.
&&
EVENT NUMBER MHX1400382
RFThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:15 PM EDT | Special Weather Statement | MHX | Martin, Tyrrell, Washington | 60 min |
| Jun 5, 1:45 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 45 min |
| Jun 5, 2:07 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 38 min |
| Jun 5, 2:16 PM EDT | Special Marine Warning | MHX | 29 min | |
| Jun 5, 2:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Lenoir, Pamlico, Pitt | 47 min |
| Jun 5, 3:22 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 53 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 50 min |
| Jun 5, 3:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 3:44 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jun 5, 3:58 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 47 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 43 min |
| Jun 5, 4:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Pamlico | 43 min |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | MHX | Craven, Greene, Lenoir, Pitt | 86 min |
| Jun 5, 4:33 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 57 min |
| Jun 5, 4:39 PM EDT | Special Marine Warning | MHX | 51 min | |
| Jun 5, 5:01 PM EDT | Special Weather Statement | MHX | Carteret | 59 min |
| Jun 5, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 62 min |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 5:56 PM EDT | Areal Flood Warning | MHX | Craven, Jones, Onslow | 94 min |
| Jun 5, 6:33 PM EDT | Special Weather Statement | MHX | Carteret | 57 min |
| Jun 5, 6:36 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 39 min |
| Jun 5, 6:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jun 5, 7:01 PM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 44 min |
| Jun 5, 7:20 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 40 min |
| Jun 5, 7:43 PM EDT | Special Weather Statement | MHX | Onslow | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.